Indian Journal of Pharmacology Home 

CASE REPORT
[View FULLTEXT] [Download PDF]
Year : 2013  |  Volume : 45  |  Issue : 1  |  Page : 98--99

Olanzapine induced neuroleptic malignant syndrome

Bichitra Nanda Patra1, Sudhir K Khandelwal2, Mamta Sood2 
1 Department of Psychiatry, Postgraduate Institute of Medical Education and Research (PGIMER), Chandigarh, India
2 Department of Psychiatry, AIIMS, New Delhi, India

Correspondence Address:
Bichitra Nanda Patra
Department of Psychiatry, Postgraduate Institute of Medical Education and Research (PGIMER), Chandigarh
India

An 18 year old male diagnosed as a case of bipolar affective disorder (BPAD), developed neuroleptic malignant syndrome (NMS) following treatment with olanzapine (20 mg per day), an atypical antipsychotic drug. NMS is usually seen with typical antipsychotic drugs. The patient was diagnosed as a case of NMS, offending agent was immediately withdrawn and prompt treatment with bromocriptine and levodopa produced a good recovery. The various features of the case are discussed in view of the potential mortality of the syndrome.


How to cite this article:
Patra BN, Khandelwal SK, Sood M. Olanzapine induced neuroleptic malignant syndrome.Indian J Pharmacol 2013;45:98-99


How to cite this URL:
Patra BN, Khandelwal SK, Sood M. Olanzapine induced neuroleptic malignant syndrome. Indian J Pharmacol [serial online] 2013 [cited 2022 Oct 4 ];45:98-99
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2013;volume=45;issue=1;spage=98;epage=99;aulast=Patra;type=0